MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF2516C145E
Medical Device Problem Code Occlusion Within Device (1423)
Health Effect - Clinical Codes Occlusion (1984); Claudication (2550)
Date of Event 04/12/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the limb occlusion could not be determined from the films provided.The anatomy at implant is unknown, and angio¿s at implant and earlier follow-up¿s were not available for review; the blood flow dynamics could not be assessed from the ct¿s provided.Films from 11 months post-implant revealed that the left/ipsi limb was 100% occluded beginning at the bifurcate flow divider; the left limb flow reconstituted at the left internal and there was a right-left patent fem-fem bypass in place.Slight amounts of thrombus was also seen along the id of the entire bifurcate aortic body, as well as along the length of the right/contra limb.It is possible that by stent graft placement within the small anatomy may have contributed to the occlusion.The bifurcate od measured ~24mm.Near the level of the gate the occluded left limb was slightly compressed down to 8mm id within the calcified distal aorta which measured ~25mm in diameter.Within the left common iliac artery the left limb opened up to 15mm od (12 ¿ 13 mm id).It was also noted that the left external iliac diameter ranged from 6 ¿ 7mm, whereas the significantly larger right external diameter was 10 ¿ 11 mm.The limb occlusion may also have been caused by a patient condition: poor distal runoff, an unknown coagulopathy that is now presenting, or a previous history of pad.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of an abdominal aortic aneurysm.It was reported that the patient returned with one limb occluded on an unknown date following the index procedure.A fem-fem bypass was performed utilizing the patent limb.The patient complained of claudication.Thrombus was found to be present in the patent limb and it was feeding into the fem-fem bypass.No additional intervention was done.Per the physician the cause of the event is unknown.No clinical sequelae were reported and the patient is will be monitored by their physician.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6578497
Report Number2953200-2017-00812
Device Sequence Number966427
Product Code MIH
UDI-Device Identifier00613994991263
UDI-Public00613994991263
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/26/2016
Device Model NumberETBF2516C145E
Device Catalogue NumberETBF2516C145E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2017
Initial Date Received by Manufacturer 04/24/2017
Supplement Date Received by Manufacturer04/24/2017
Initial Report FDA Received Date05/19/2017
Supplement Report FDA Received Date10/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR